The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3444368
Posted By : haydeelu - 7/2/2015 9:57 AM
I've been on Prednisone since March of this year. Started at 50 mg and I am currently tapering down to 15 mg and 10 mg by next week. In a matter of months I've experienced all the horrible side effects such as the belly bloat, facial hair acne, hump, moon face, and weight gain and the colorful stretch marks. The moon face and the stretch marks are probably the hardest to deal with. I have the marks all over my breasts, under arms, hips.. I understand this is the a small price I have to pay to get better and I am grateful for prednisone in many ways (i've just been insecure lately) but I just wanted to know if they go away eventually? I've been applying cocoa butter and bio oil but I don't think it's working. I seen some people online say that their marks never went away and that scares me.

Post Edited (haydeelu) : 7/2/2015 11:15:27 AM (GMT-6)


Posted By : Lynnwood - 7/2/2015 11:04 AM
This may seem like a strange response, but...

Frankly, I've never looked for stretch marks. Now I know you probably didn't either, but there they are. I know I have some, but they just aren't the main focus in my life. I am SO HAPPY to have my cognitive function back, to have diminished pain and increased mobility... well, to me stretch marks are a small price to pay.

That said, I, too have read that some people have them go away, particularly if they apply the creams, etc like you have been doing. While with other people they never go away. I think it depends on a lot of factors, including but not limited to, skin tone, how long they were "plumped up" by the prednisone, overall age, speed of healing, all that stuff. Probably toss in some healthy eating, sleeping, and drinking lots of water in as well. I'd probably give it up to a year before I gave up -- while skin does regenerate it does take a while.

Best wishes, let us know how it goes!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Posted By : haydeelu - 7/2/2015 11:19 AM
Thank you so much for responding. I am happy that prednisone is helping you. It also has helped me diminish my pain. I sound a little selfish but it's just been hard dealing with some of the side effects. Never considered myself a vain person until lately, looking myself in the mirror has been a challenge haha.

Posted By : Lynnwood - 7/2/2015 12:02 PM
On the plus side, the moon face does go away!! Mine was totally gone within 6 months of being totally clear of prednisone. Drinking water seemed to help flush it from my system.

Mirrors might not be our friends! LOL. Nothing like a chronic illness to teach us more things about ourselves than we ever really wanted to know.

Post Edited (Lynnwood) : 7/2/2015 12:06:58 PM (GMT-6)


Posted By : couchtater - 7/2/2015 9:48 PM
I used to have some terrible stretch marks after a rather large weight gain. Not predisone related, but food related. It does take time for it to heal, but it does fade eventually.
Are you using Palmer's oil? I've heard it was good.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Posted By : Becky20 - 7/3/2015 8:47 AM
I have stretch marks all over my body thanks to my first child/pregnancy. I used cocoa butter cream diligently. Didn't work not one little bit. I have very pale skin. Several yrs later the stretch marks are pale and silvery, but they never disappeared. I introduced myself to a one piece bathing suit with a skirt a long long time ago.
Diagnosed with SLE lupus October 2014.

Posted By : Lynnwood - 7/3/2015 9:06 AM
This discussion just reminded me of a young lady I spotted way back in the early 90's. She had tattooed tiger strips up & down both arms & up her neck. She was wearing a tube top with overalls, so lots of those greenish-gray tattoo tiger stripes were visible.

I remember thinking at the time that it looked horrid, and tried to imagine what it would look like in 20-30 years. I wonder where she is today and what she thinks of her youthful decision to have that done?

I dare say we all look better than that!! (Unless one of you is the young lady in question, in which case I'm compelled to ask for updated photos.)

Posted By : Butterflake - 7/3/2015 7:46 PM
Hi haydeelu. I want to welcome you to our forum. This is such a "fun" topic I had to chime in. Upon being diagnosed with lupus in 2005 I ate anything that gave me comfort and I gained 100 lbs. Eventually I lost the 100 lbs, but my 5 foot frame showed no mercy. I have some stretch marks on my hips, but I my vanity lies with all the loose skin from my 100 lb stretch. My stomach skin hangs just past my hoo-hoo and my breasts literally reach my waist. Mammograms though are a cinch.

Now I take a mess o' meds, two IV meds monthly, and 7 mg of prednisone daily because my adrenal glands are on strike. This miniscule 7 mg is enough to give me both moon face and buffalo hump. If anyone knows of a buffalo missing one, it can have mine. I'll probably stay at 7 mg of pred for the rest of my life so any time you see a humpless buffalo please post. That said I'm 57 years old and a little sagging is natural. I just wish I didn't have to roll up my breasts to fit them in my bra.

I think many women would be concerned about a stretch mark highway and all the other nasty side effects of pred. Self esteem is very, very important. On a positive note over the years whenever I went off pred my moon face vanished usually within 2 weeks. The hump took longer- may be a month. Take a deep breath haydeelu and also throw in loads of patience. Once you're off pred life will feel at least somewhat normal. I'm not embarrassed to say my normality comes in antidepressant bottles. And to think this last paragraph was all I really wanted to say. Go figure. Love, Butterflake
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry

Posted By : couchtater - 7/3/2015 9:20 PM
Butterflake, got me cackling over the bra phrase. 😆
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Posted By : Cathy - 7/18/2015 7:05 AM
Hi,
I was diagnosed in 1988 with Lupus and had a very bad flare up which almost took my life. They gave me so much prednisone that my body(whole body) stretched that I have stretch marks everywhere. My arms, legs, back, stomach are covered. I've tried everything to get rid of them but some are so deep theirs no way they will go away. I call it my road map. Anyway I now think of it as a reminder to how serious Lupus can be and what can happen if I don't take care of myself.

Posted By : Audie45 - 4/15/2017 1:01 AM
I use dermelastic serum after every shower to rub into my stretch marks and pat it into my face before moisturizer. It's incredibly moisturizing and it's been helping my red stretch marks fade post baby. I also add a couple drops into the bath. I'm on my 4th jar and will continue to use.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer